MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. SI-LOK; 4.0MM RETAINING HEX SIJ DRIVER

GLOBUS MEDICAL, INC. SI-LOK; 4.0MM RETAINING HEX SIJ DRIVER
Model Number 639.650
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon was placing a 12x40mm si-lok screw, the threads on the outer sleeve of the driver broke off in the screw head.The surgeon was unable to remove the threads and left them in the screw head.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The instrument was returned for evaluation and it was confirmed that the driver tip had sheared off.It is possible the driver may have experienced excessive forces during imp!antatlondue to several causes.The bone may have been very hard or may not have been properly prepared with the appropriate drill size.Additionally, the driver hex may not have been fully seated into the screw head producing minimal engagement of 'the driver and screw.If the hex is not seated, there is no counterforce to the threaded shaft and the threaded shaft may not be axially aligned with the screw causing excessive force on the threads.However, the exact cause of the reported issue cannot be determined.

Brand Name
SI-LOK
Common Device Name
4.0MM RETAINING HEX SIJ DRIVER
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18831628
Report Number3004142400-2019-00023
Device Sequence Number14222092
Product Code LXH
UDI-Device Identifier00849044075007
UDI-Public00849044075007
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number639.650
Device Lot NumberFAV285DC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexFemale